need some help, leg aches all night and sleepless

Bit of a long story, I will try and be brief, i had been hypothyoid for years, on T4 for ages, wasnt working so now on t4/t3 so 175 mgm t4 daily and 10mgm of T3 twice a day, plus i have started using patches for menopause.

Well thats the history so about the same time i stated using patches about a month or so ago, i discovered that i should take t3 twice a day and was only taking it once, and gradually over the past few weeks my aching and irritability at night time has increased quite a lot.

Also my GP said that the hormones replacement will reduce the uptake of thyoxine and it will need to be increase over time.

So is the increase of T3 (but i thought it only lasts 6 hrs) or the hrt, by the way i have a drs appointment tomorrow but he has less idea that me to be honest.

Thank you for any help. and taking the time to read this.

Di

2 Replies

oldestnewest
  • Letdownbyasystem,

    If you feel your thyroid medication is less effective since starting HRT ask your GP to do a thyroid function test. Ideally arrange an early morning test when TSH is highest and fast (water only) as TSH drops after eating and drinking. Take Levothyroxine and T3 after the blood test. Ask for a printout of the results and ranges 48-72 hours after the test and post the results in a new question for advice.

    T3 will be out of the blood in around 6 hours but then it takes 36-48 hours to enter the cells and metabolise. The reason for splitting dose is to spread the T3 peaks experienced after each dose. Many members prefer once a day T3 dosing.

    Also ask your GP to check vitamin D and ferritin as low levels can cause musculoskeletal pain.

  • Reduce your hrt it should solve the problem its a bit tricky as everyone is different.

You may also like...